Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 6, 2018, 2:46 PM PDT for 4 counties in Nevada. It took effect at Apr 7, 2018, 11:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 2:46 PM PDT (21:46 UTC)
- In effect from
- Apr 7, 2018, 11:00 AM PDT
- Expired
- Apr 8, 2018, 12:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 116 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966 WWUS75 KLKN 062146 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 246 PM PDT Fri Apr 6 2018 NVZ030-031-034-036-038-039-071600- /O.CON.KLKN.HW.W.0001.180407T1800Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 246 PM PDT Fri Apr 6 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... * WINDS...Southwest 30 to 45 mph with gusts to 60 mph... possibly stronger on summits and passes. * TIMING...Strongest winds will be Saturday afternoon and early evening. * IMPACTS...Driving is likely to be difficult, especially for high profile vehicles. Please prepare to drive slowly to prevent loss of control. If you have outdoor equipment, like patio furniture or garbage cans, secure them or bring them indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ033-037-040-071600- /O.NEW.KLKN.WI.Y.0008.180407T1800Z-180408T0400Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Northwestern Nye County- 246 PM PDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 9 PM PDT Saturday. * WINDS...West to Southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strongest winds will be Saturday afternoon and early evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CS
4 follow-up statements
299 WWUS75 KLKN 070933 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 AM PDT Sat Apr 7 2018 NVZ030-031-034-036-038-039-080345- /O.CON.KLKN.HW.W.0001.180407T1800Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 233 AM PDT Sat Apr 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...Southwest to west 30 to 45 mph with gusts to 60 mph... possibly stronger on summits and passes. * TIMING...Strongest winds will be Saturday afternoon and early evening. * IMPACTS...Driving is likely to be difficult, especially for high profile vehicles. Please prepare to drive slowly to prevent loss of control. If you have outdoor equipment, like patio furniture or garbage cans, secure them or bring them indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ033-037-040-080345- /O.CON.KLKN.WI.Y.0008.180407T1800Z-180408T0400Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Northwestern Nye County- 233 AM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...Southwest to west 20 to 30 mph with gusts to 50 mph. * TIMING...Strongest winds will be this Saturday afternoon and early evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
141 WWUS75 KLKN 072118 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 218 PM PDT Sat Apr 7 2018 NVZ030-031-034-036-038-039-080400- /O.CON.KLKN.HW.W.0001.000000T0000Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 218 PM PDT Sat Apr 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest to west 30 to 45 mph with gusts to 60 mph... possibly stronger on summits and passes. * TIMING...Winds will increase into the early evening hours then diminish later this evening. * IMPACTS...Driving is likely to be difficult, especially for high profile vehicles. Please prepare to drive slowly to prevent loss of control. If you have outdoor equipment, like patio furniture or garbage cans, secure them or bring them indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ033-037-040-080400- /O.CON.KLKN.WI.Y.0008.000000T0000Z-180408T0400Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Northwestern Nye County- 218 PM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest to west 20 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase into the early evening hours then diminish later this evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
557 WWUS75 KLKN 080347 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 847 PM PDT Sat Apr 7 2018 NVZ030-031-034-036-038-039-080500- /O.EXP.KLKN.HW.W.0001.000000T0000Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 847 PM PDT Sat Apr 7 2018 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... West to northwest winds have diminished below warning and advisory criteria. A few downslope areas could experience localized wind gusts of 30 to 40 mph for the next few hours before further diminishing overnight. $$ NVZ037-040-080500- /O.CAN.KLKN.WI.Y.0008.000000T0000Z-180408T0400Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- 847 PM PDT Sat Apr 7 2018 ...WIND ADVISORY IS CANCELLED... West to northwest winds have diminsihed below advisory criteria and will continue to gradually weaken overnight. $$ NVZ033-080700- /O.EXT.KLKN.WI.Y.0008.000000T0000Z-180408T0700Z/ Southeastern Elko County- 847 PM PDT Sat Apr 7 2018 ...WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT PDT TONIGHT... * WINDS...West to northwest 20 to 35 mph with gusts of 40 to 50 mph. * TIMING...Winds will peak during the mid evening hours before slowly dimnishing after midnight tonight. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
927 WWUS75 KLKN 080718 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1218 AM PDT Sun Apr 8 2018 NVZ033-080830- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-180408T0700Z/ Southeastern Elko County- 1218 AM PDT Sun Apr 8 2018 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory criteria and will continue to gradually weaken overnight. $$ PVC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 6, 6:40 AM PDT, 8 hours 6 minutes earlier.
Area forecast discussion, Apr 6, 6:40 AM PDT, 8 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Elko NV 640 AM PDT Fri Apr 6 2018 .SYNOPSIS...A potent Pacific frontal system with a very moist atmospheric river component to it will produce significant rainfall across central, and especially northern Nevada today into Saturday. A few thunderstorms and strong gusty winds will accompany the frontal passage on Saturday afternoon and evening followed by mostly sunny and pleasant weather for Monday. && .UPDATE...Latest models indicate strong winds tomorrow, as per previous High Wind Watch. Thickness packing is very impressive over northern Nevada. Since we're now approaching 24 hours from wind event, have upgraded watch to a High Wind Warning. && .PREV DISCUSSION... /ISSUED AT 240 AM / SHORT TERM...Today through Sunday evening. Friday and Friday night. Spill-over moisture from atmospheric river flowing over the Sierra into Nevada will produce extensive cloud cover across the region today as scattered light rain showers become more numerous and increase in intensity later this morning. A broader area of light to moderate rain will impact northern and most of central Nevada along/north of US HWY 50 this afternoon and early evening. Rain showers will continue later this evening and overnight while being more confined to the northern half of the state. Highs today will be in the 50s to around 60 most areas with mild lows tonight in the mid to upper 40s. Saturday promises to be a rather active day as the cold front sweeps through the region accompanied by rain showers and the chance of thunderstorms. Pockets of sufficient instability will exist for some storms to form with LIs of -1 to -3 and 100 to 400 J/Kg of CAPE along the front in Elko, Lander/Eureka, White Pine, and extreme northern Nye counties roughly between 11 AM and 5 PM PDT. In addition, very strong synoptic winds will set up immediately behind the cold front during the afternoon and early evening as model soundings indicate 50 kt west winds at 700 mb with good adiabatic mixing. A HIGH WIND WATCH remains in effect for Humboldt, northern Lander/Eureka and most of Elko counties from late Saturday morning into Saturday evening for the likelihood of sustained southwest to west winds of 30 to 40 mph with gusts of 50 to 60 mph. Temperatures ahead of the cold front will climb above 60 on Saturday with 70s farther south down in Nye County. Precipitation from this system will be heaviest across portions of Humboldt, Lander/Eureka, and Elko counties where rainfall totals from Friday and Saturday will range from a half to locally over an inch. The combination of significant rainfall and higher elevation snowmelt and runoff could cause minor flooding of some small rivers and creeks in northern Nevada over the weekend. For Sunday, daytime temperatures will turn briefly cooler along with breezy conditions and some lingering light snow/rain showers mainly around the mountains of Elko County. Highs will range from the mid to upper 40s in the northeast, 50s most everywhere else, and lower 60s deeper into Nye County. A ridge of high pressure will provide quiet and pleasant weather Sunday night into Monday. LONG TERM...Sunday night through next Friday. Models generally agree on short ridge to start the long term, through about Tuesday. Upper flow turns southwest in advance of next closed low which, on Wednesday, starts out near southwest BC if you believe the GFS, or southwest of Skagway if you believe the EC. Both models show it turning slightly negative Thursday into Friday and the axis dropping right down on the Great Basin Thursday night. Both models also show a strong cold front Thursday with thicknesses dropping to 530-534 dm, indicating snow in most areas. Precip chances grow through the long term but model diffs keep high confidence away. There is a chance for thunderstorms Thursday over northern Nevada with LI's slightly negative and moderate diffluence aloft. AVIATION...Periods of rain begin early morning Friday at KWMC and KBAM and will continue through the afternoon. High confidence in this and this will also bring MVFR conditions with IFR conditions at times. Showers and MVFR conditions to arrive at KEKO during the morning hours Friday and KTPH and KELY during the afternoon. Unsettled weather continues through 12Z Saturday. Expect mountain obscurations at all sites and en route. && .LKN WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 11 AM to 9 PM PDT Saturday for Humboldt County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southwestern Elko County. && 98/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:37 AM PDT | High Wind Warning | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.